Alert archive / Wisconsin / Flash Flood Warnings in 2025

Flash Flood Warning 1, NWS La Crosse, WI

June 23, 2025Grant County, Wisconsin

NWS La Crosse, WI issued this flash flood warning at Jun 23, 2025, 8:48 PM CDT for Grant County, Wisconsin. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2025, 8:48 PM CDT (01:48 UTC)
Expired
Jun 23, 2025, 10:45 PM CDT
In force
117 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

County Grant County, WI

The radar

The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1551 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1551 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

769 
WGUS53 KARX 240148
FFWARX
WIC043-240345-
/O.NEW.KARX.FF.W.0001.250624T0148Z-250624T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service La Crosse WI
848 PM CDT Mon Jun 23 2025

The National Weather Service in La Crosse has issued a

* Flash Flood Warning for...
  Southeastern Grant County in southwestern Wisconsin...

* Until 1045 PM CDT.

* At 848 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Over 2 1/2" of rain has fallen 
  in Platteville in 1 1/2 hours with another 1/2" possible over the 
  next hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Platteville, Dickeyville, Big Patch, Cornelia and Platteville 
  Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4274 9059 4284 9044 4274 9043 4268 9043
      4263 9043 4261 9064

FLASH FLOOD...RADAR INDICATED

$$

Rieck
1 follow-up statement
517 
WGUS73 KARX 240339
FFSARX

Flash Flood Statement
National Weather Service La Crosse WI
1039 PM CDT Mon Jun 23 2025

WIC043-240349-
/O.EXP.KARX.FF.W.0001.000000T0000Z-250624T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant WI-
1039 PM CDT Mon Jun 23 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM CDT THIS EVENING FOR 
SOUTHEASTERN GRANT COUNTY...

Any flood waters should be receding and the heaviest rain is 
shifting off to the south and east, though light to moderate rain 
showers should continue through the night. Flooding is no longer 
expected to pose a threat. Please continue to heed remaining road 
closures.

&&

LAT...LON 4274 9059 4284 9044 4274 9043 4268 9043
      4263 9043 4261 9064

$$

Skow

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 5:53 PM CDT, 2 hours 55 minutes earlier. Its key messages:

  • Severe weather possible this afternoon and early evening. Main threat will be wet microbursts.
  • Several rounds of heavy rain expected from late Tuesday night into Thursday night. If training storms can occur, there will be the potential of flash flooding.
Area forecast discussion, Jun 23, 5:53 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
553 PM CDT Mon Jun 23 2025

.KEY MESSAGES...

- Severe weather possible this afternoon and early evening. Main
  threat will be wet microbursts.

- Several rounds of heavy rain expected from late Tuesday night
  into Thursday night. If training storms can occur, there will
  be the potential of flash flooding.

&&

.DISCUSSION...
Issued at 332 PM CDT Mon Jun 23 2025

This Afternoon into the Evening

A cold front will move through the area. Surface-based CAPES are
range from 1500 to 3000 J/kg. The effective shear are in the 35
to 40 knot range. With freezing levels up to 15,000 feet and a
skinny CAPE profile, the probabilities for large hail look low
generally less than 2 percent. With precipitable water values up
to 2 inches and DCAPES ranging from 800 to 1100 J/kg, it
appears that our primary severe weather risk will be from wet
microbursts. There will be the potential for heavy rain as the
remnants of Erick moves northeast through the region.

Tuesday and Tuesday Evening

The front will move south toward the Interstate 80 corridor.
Surface-based CAPES south of Interstate 90 will be up to 750
J/kg. With weak 850 mb convergence, only expecting scattered
showers and maybe a thunderstorm.

Late Tuesday Night into Thursday Night

The front move back north and then stall and north of the
Interstate 90 corridor. As several waves move along this
boundary there will be several rounds of showers and storms
moving through the region. Precipitable water values along and
north of this front will be near 2 inches and between 1.8 and 2
inches south of this front. Warm cloud layer depths climb into
the 3.5 to 4 km range. This result in the potential for heavy
rain. The mean QPF in the ensembles are ranging from 2 to 4
inches for this time period. The 23.12z LREF probabilities for 4
inches or greater remains in the 10 to 25 percent range.

The flooding potential remains unclear due to uncertainties on
where this front will be located and where training showers and
storms are able to occur. Flash flooding potential will be
confined to these areas.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 555 PM CDT Mon Jun 23 2025

The scattered storms will move southeast and east of KLSE by
24.02z. While the storms will be moving out of the area,
scattered showers will continue to be seen through mid-morning
Tuesday for areas along and south of Interstate 94. MVFR
ceilings will move into the area between 24.03z and 24.07z and
then become VFR by mid-morning.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 7 PM CDT this evening for WIZ054-055-061.
MN...None.
IA...Heat Advisory until 7 PM CDT this evening for IAZ029-030.

&&

DISCUSSION...Boyne
AVIATION...Boyne
Hazardous weather outlook, Jun 23, 4:16 AM CDT, 16 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
416 AM CDT Mon Jun 23 2025

IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041-
241330-
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Wabasha-Dodge-Olmsted-
Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo-Trempealeau-
Jackson-La Crosse-
416 AM CDT Mon Jun 23 2025

This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa...southeast Minnesota...central Wisconsin...
north central Wisconsin and west central Wisconsin.

.DAY ONE...Today and Tonight

Scattered strong to severe storms are possible this afternoon into
the evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Rounds of showers and storms are expected through Friday. Repeated
heavy rainfall could lead to areas of flooding.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ011-029-030-WIZ042>044-053>055-061-241330-
Allamakee-Fayette-Clayton-Monroe-Juneau-Adams-Vernon-Crawford-
Richland-Grant-
416 AM CDT Mon Jun 23 2025

This Hazardous Weather Outlook is for portions of northeast
Iowa...central Wisconsin...southwest Wisconsin and west central
Wisconsin.

.DAY ONE...Today and Tonight

Impacts from high heat are expected again today as heat indices
near 100 degrees. A Heat Advisory continues into the early
evening.

Scattered strong to severe storms are possible this afternoon into
the evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Rounds of showers and storms are expected through Friday. Repeated
heavy rainfall could lead to areas of flooding.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Local storm report, Jun 23, 6:27 PM CDT, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
627 PM CDT Mon Jun 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     Rain             1 E Spring Valley       43.69N 92.37W
06/23/2025  E3.10 Inch       Fillmore           MN   Public

&&

KB
Local storm report, Jun 23, 6:29 PM CDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
629 PM CDT Mon Jun 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     Rain             2 NNW Tomah             44.01N 90.52W
06/23/2025  M2.70 Inch       Monroe             WI   Trained Spotter

&&
Special weather statement, Jun 23, 7:19 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service La Crosse WI
719 PM CDT Mon Jun 23 2025

IAZ030-WIZ061-240200-
Clayton-Grant-
Including the cities of Elkader and Platteville
719 PM CDT Mon Jun 23 2025

...Storms Producing Heavy Rain Into Mid Evening...

Thunderstorms will roll northeast across the area through 9 pm,
producing heavy rain with 1" per hour rainfall rates accompanying
some storms. Localized amounts upwards of 2+" are possible. Urban
street flooding is likely. If repeated rounds of heavy rain are
realized, flooding could become more widespread.

A few storms could be strong producing wind gusts up to 40 mph and
possibly pea sized hail. However, the threat for severe storms is
quickly diminishing.

Rieck
Local storm report, Jun 23, 7:31 PM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
731 PM CDT Mon Jun 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Rain             2 SSE Holmen            43.93N 91.24W
06/23/2025  M1.82 Inch       La Crosse          WI   Public

&&

KB
Local storm report, Jun 23, 7:33 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
733 PM CDT Mon Jun 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     Rain             Fennimore               42.98N 90.66W
06/23/2025  E1.50 Inch       Grant              WI   Emergency Mngr

            Fell over 35 minutes.

&&

KB
Local storm report, Jun 23, 7:44 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
744 PM CDT Mon Jun 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     Tstm Wnd Dmg     3 ESE Buckhorn State Pa 43.92N 89.94W
06/23/2025                   Adams              WI   Broadcast Media

            Boats and big pine tree blown over.

&&

KB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 10:12 AM CDTRiver Flood WatchARXJackson48 hr
Jun 24, 10:12 AM CDTRiver Flood WatchARXLa Crosse, Trempealeau61 hr
Jun 24, 10:14 AM CDTRiver Flood WatchARXCrawford65 hr
Jun 24, 10:14 AM CDTRiver Flood WatchARXCrawford64 hr
Jun 24, 10:14 AM CDTRiver Flood WatchARXVernon65 hr
Jun 24, 10:14 AM CDTRiver Flood WatchARXRichland, Vernon5 days
Jun 24, 10:16 AM CDTRiver Flood WatchARXJuneau65 hr
Jun 24, 12:08 PM CDTAreal Flood AdvisoryARXLa Crosse112 min

Nearby

Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.